Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 4, 2022, 1:19 AM CST for 10 counties in Kansas. It took effect at Mar 4, 2022, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 1:19 AM CST (07:19 UTC)
- In effect from
- Mar 4, 2022, 12:00 PM CST
- Expired
- Mar 4, 2022, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4405 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS83 KDDC 040719 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 119 AM CST Fri Mar 4 2022 ...Fire Weather Danger Friday Afternoon... KSZ043-061>063-074>076-084>086-041530- /O.UPG.KDDC.FW.A.0005.220304T1800Z-220305T0000Z/ /O.NEW.KDDC.FW.W.0008.220304T1800Z-220305T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 119 AM CST Fri Mar 4 2022 /1219 AM MST Fri Mar 4 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...063...074... 075...076...084...085 AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CST /11 AM MST/ today to 7 PM CST /6 PM MST/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
4 follow-up statements
286 WWUS83 KDDC 040843 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 243 AM CST Fri Mar 4 2022 ...Fire Weather Danger Friday and Saturday Afternoon... KSZ074>076-084>086-041645- /O.NEW.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ /O.CON.KDDC.FW.W.0008.220304T1800Z-220305T0100Z/ Stanton-Grant-Haskell-Morton-Stevens-Seward- 243 AM CST Fri Mar 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...076...084...085 AND 086... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...076... 084...085 AND 086... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect Saturday afternoon. * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. Abrupt wind shift to the northwest Saturday afternoon. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ KSZ043-061>063-041645- /O.CON.KDDC.FW.W.0008.220304T1800Z-220305T0100Z/ Scott-Hamilton-Kearny-Finney- 243 AM CST Fri Mar 4 2022 /143 AM MST Fri Mar 4 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062 AND 063... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny and Fire Weather Zone 063 Finney. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && Springer $$ KSZ046-064>066-077>081-087>090-041645- /O.NEW.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade- Clark-Comanche-Barber- 243 AM CST Fri Mar 4 2022 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 046...064...065... 066...077...078...079...080...081...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect Saturday afternoon. * Affected Area...In Kansas...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark... Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. Abrupt wind shift to the northwest Saturday afternoon. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
540 WWUS83 KDDC 041257 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 657 AM CST Fri Mar 4 2022 ...Fire Weather Danger Friday and Saturday Afternoon... KSZ074>076-084>086-050000- /O.CON.KDDC.FW.W.0008.220304T1800Z-220305T0100Z/ /O.CON.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ Stanton-Grant-Haskell-Morton-Stevens-Seward- 657 AM CST Fri Mar 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...076...084...085 AND 086... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075... 076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ KSZ043-061>063-050000- /O.CON.KDDC.FW.W.0008.220304T1800Z-220305T0100Z/ Scott-Hamilton-Kearny-Finney- 657 AM CST Fri Mar 4 2022 /557 AM MST Fri Mar 4 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062 AND 063... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny and Fire Weather Zone 063 Finney. * Winds...South 25 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && Springer $$ KSZ046-064>066-077>081-087>090-050000- /O.CON.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade- Clark-Comanche-Barber- 657 AM CST Fri Mar 4 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 046...064... 065...066...077...078...079...080...081...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark... Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
059 WWUS83 KDDC 042051 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 251 PM CST Fri Mar 4 2022 ...Critical Fire Weather Late Today And Saturday Afternoon... KSZ084>086-050615- /O.UPG.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ /O.NEW.KDDC.FW.W.0009.220305T1800Z-220306T0000Z/ /O.CON.KDDC.FW.W.0008.000000T0000Z-220305T0100Z/ Morton-Stevens-Seward- 251 PM CST Fri Mar 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074... 075...076...084...085 AND 086... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084... 085 AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon to 6 PM CST Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 30 mph with gusts around 45 mph this afternoon and Saturday. * Relative Humidity...As low as 15 percent this afternoon and Saturday. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ081-087>090-050615- /O.UPG.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ /O.NEW.KDDC.FW.W.0009.220305T1800Z-220306T0000Z/ Pratt-Meade-Clark-Comanche-Barber- 251 PM CST Fri Mar 4 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 081...087... 088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon to 6 PM CST Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ074>076-050615- /O.CON.KDDC.FW.W.0008.000000T0000Z-220305T0100Z/ /O.CON.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ Stanton-Grant-Haskell- 251 PM CST Fri Mar 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074... 075...076...084...085 AND 086... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075... 076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant and Fire Weather Zone 076 Haskell. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph today and Saturday. * Relative Humidity...As low as 13 percent today. Afternoon Humidity as low as 15 percent Saturday. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ KSZ043-061>063-050100- /O.CON.KDDC.FW.W.0008.000000T0000Z-220305T0100Z/ Scott-Hamilton-Kearny-Finney- 251 PM CST Fri Mar 4 2022 /151 PM MST Fri Mar 4 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062 AND 063... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny and Fire Weather Zone 063 Finney. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && Springer $$ KSZ046-064>066-077>080-050615- /O.CON.KDDC.FW.A.0006.220305T1800Z-220306T0000Z/ Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa- 251 PM CST Fri Mar 4 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 046...064... 065...066...077...078...079...080...081...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards and Fire Weather Zone 080 Kiowa. * Winds...West 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
374 WWUS83 KDDC 050033 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 633 PM CST Fri Mar 4 2022 ...CRITICAL FIRE RISK SATURDAY... KSZ084>086-050845- /O.EXP.KDDC.FW.W.0008.000000T0000Z-220305T0100Z/ /O.EXT.KDDC.FW.W.0009.220305T1600Z-220306T0100Z/ Morton-Stevens-Seward- 633 PM CST Fri Mar 4 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 7 PM CST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074... 075...076...084...085 AND 086... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075... 076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ074>076-050845- /O.EXP.KDDC.FW.W.0008.000000T0000Z-220305T0100Z/ /O.EXT.KDDC.FW.A.0006.220305T1600Z-220306T0100Z/ Stanton-Grant-Haskell- 633 PM CST Fri Mar 4 2022 ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...076...084...085 AND 086... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075... 076...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant and Fire Weather Zone 076 Haskell. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ043-061>063-050145- /O.EXP.KDDC.FW.W.0008.000000T0000Z-220305T0100Z/ Scott-Hamilton-Kearny-Finney- 633 PM CST Fri Mar 4 2022 /533 PM MST Fri Mar 4 2022/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062 AND 063... $$ KSZ081-087>090-050845- /O.EXT.KDDC.FW.W.0009.220305T1600Z-220306T0100Z/ Pratt-Meade-Clark-Comanche-Barber- 633 PM CST Fri Mar 4 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 7 PM CST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 081... 087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ046-064>066-077>080-050845- /O.EXT.KDDC.FW.A.0006.220305T1600Z-220306T0100Z/ Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa- 633 PM CST Fri Mar 4 2022 ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 046...064...065...066...077...078...079...080... 081...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards and Fire Weather Zone 080 Kiowa. * Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 4, 12:37 AM CST, 42 minutes earlier.
Area forecast discussion, Mar 4, 12:37 AM CST, 42 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1237 AM CST Fri Mar 4 2022 ...Updated Short Term... .SHORT TERM...(Today and tonight) Issued at 1231 AM CST Fri Mar 4 2022 Infrared satellite imagery at midnight showed overcast skies across all of southwest KS courtesy of a weak shortwave impulse ejecting from the Desert Southwest and ongoing moist advection via southerly winds. Upstream from this impulse, a larger, more potent vorticity max will move into the Four Corners region by 00Z Saturday. Divergence aloft/DCVA associated with this trough will further deepen a pre-existing surface low in eastern CO, and result in a very windy day across southwest KS with sustained winds in the 20-30 mph range and gusts of 40-45 mph. Cloud cover will persist through most of Friday morning before the aforementioned weak impulse moves into northern KS/southern NE and subsidence on the back side erodes the clouds from west to east during the afternoon. Accordingly, afternoon temperatures are expected to be slightly cooler over our eastern zones, with highs in the upper 70s/low 80s near the KS/CO border, and mid 70s in central KS. After sunset, southerly winds will only weaken slightly as the pressure gradient over southwest KS is maintained, once again inhibiting radiational cooling and fostering lows in the 40s and 50s. .LONG TERM...(Friday night through Thursday) Issued at 118 PM CST Thu Mar 3 2022 Southerly winds will continue to draw more humid air back into southwest Kansas Friday night as a cold front drops south across Nebraska. An area of low pressure at the surface will develop over extreme eastern Colorado as our first upper level trough approaches from the west. South of this developing surface low a trough of low pressure/dryline will be located near the Colorado/Kansas border. On Saturday the first in a series of upper level troughs will cross western Kansas as an area of low pressure at the surface moves across western Kansas at the same time. Much drier air will spread east into southwest Kansas early in the day behind a dryline that will quickly work its way east towards central Kansas. A cold front at the surface, located across north central Kansas early Saturday morning will begin to move south into southwest Kansas by the early afternoon. Based on the forecast location of the surface cold front early in the day along with the mean mixed layer winds from various BUFR soundings and 850mb winds at 18z Saturday and 00z Sunday of +40 knots the potential exists for critical to extreme fire weather conditions west of the dryline and south of the approaching cold front. This area currently appears to be located Saturday afternoon south and east of Dodge City. Late Saturday/Saturday night...cooler air will return to southwest Kansas as a cold front crosses southwest Kansas and moves into Oklahoma. Gusty north winds of 20 to 30 mph will continue behind this cold front Saturday night. Sunday will be cool but a reinforcement of colder air will be arriving early Sunday night as our next upper level system works its way across the West Central Highs Plains. The main upper level trough is then forecast to work its way across western Kansas Monday with an area of high pressure at the surface then settling into western Kansas during the first half of the work week. Precipitation chances still possible late Sunday and Sunday night as the upper level system passes. Below normal temperatures will begin the work week but temperatures will warm some mid week as our next cold front drops moves across the Northern Plains. Models in good agreement with a wedge of warmer air, based on 850mb temperatures, to precede this cold front and currently is forecast to be located across southwest Kansas Wednesday. Even with this minor warming trend mid week the temperatures are only expected to climb into the 50s. A few 60s not out of the question along the Oklahoma border. This brief warm up will end late week given that the cold front is forecast to cross western Kansas on Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1132 PM CST Thu Mar 3 2022 VFR flying conditions this TAF cycle for all terminals. Southerly winds currently in the 10-15 kt range will persist through early Friday morning before increasing into the 20-25 kt range with gusts of 30-34 kts by the afternoon. After sunset Friday, winds will not significantly weaken as the pressure gradient over southwest KS in maintained. && .PRELIMINARY POINT TEMPS/POPS... DDC 46 77 51 71 / 0 0 0 0 GCK 44 77 46 65 / 0 0 0 0 EHA 48 79 43 69 / 0 0 0 0 LBL 46 76 45 71 / 0 0 0 0 HYS 39 77 53 68 / 0 10 10 10 P28 44 75 56 77 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CST /11 AM MST/ today through this afternoon for KSZ043-061>063-074>076-084>086. && SHORT TERM...Springer LONG TERM...Burgert AVIATION...Springer
Hazardous weather outlook, Mar 3, 3:29 AM CST, 21 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 329 AM CST Thu Mar 3 2022 KSZ030-031-043>046-061>066-074>081-084>090-040930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 329 AM CST Thu Mar 3 2022 /229 AM MST Thu Mar 3 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Near critical to critical fire weather conditions are expected this afternoon and evening across portions of far southwest KS. Lee cyclogenesis in eastern CO will result in an uptick in southerly winds this afternoon over wester KS. Concurrently, anomalously warm temperatures (highs in the upper 70s/low 80s) will combine with dewpoint temperatures in the upper single digits to low double digits to foster relative humidity in the 5-15% range. While southerly winds will only be in the 15-25 mph range, very low relative humidity could bring about erratic fire behavior, and a Red Flag Warning has been issued for Morton, Stanton, and Stevens counties from 1 pm CST through 7 pm CST Thursday. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Another day of critical fire weather is likely Friday afternoon. South winds will increase further as the lee cyclone in eastern CO continues to deepen, and winds will be sustained in the 20-30 mph range with gusts up to 45 mph possible. While these southerly winds will be advecting moist air poleward, very warm temperatures will still support minimum relative humidity in the 10-15% range for areas along and west of U.S. Highway 83. Therefore, a Fire Weather Watch has been issued for these areas from 12 pm CST through 6 pm CST, with an upgrade to a Red Flag Warning likely in the coming days. Fire weather danger may also arise Saturday afternoon, however a strong cold front is expected to move through southwest KS Saturday afternoon, likely leading to a premature end to any fire weather conditions. Therefore, a fire weather headline has not yet been issued for Saturday, but may still be needed for the far southwest counties. Days 2-7 Hazards ---------------- * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk * Monday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Wednesday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc Springer
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:43 AM CST | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ford, Grant and 13 more | 23 hr |
| Mar 4, 2:51 PM CST | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ford, Kiowa and 6 more | 25 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.